drug-induced cholestasismedical dictionary

<hepatology> A condition where a drug is interfering with the normal flow of bile from the liver to the gut via the biliary tract. The end result is jaundice.

Origin: Gr. Stasis = stoppage

(27 Sep 1997)

drug-induced diarrhoeamedical dictionary

<gastroenterology> Diarrhoea may be produced by several mechanisms. Laxatives may produce diarrhoea by increasing the flow of water into the intestine or by increasing the intestinal motility.

Antibiotic medications can cause diarrhoea by killing the normal bacteria that live in the intestine and help us digest our food. Some drugs produce diarrhoea as a side effect or as drug toxicity.

American spelling: drug-induced diarrhea

(27 Sep 1997)

drug-induced diseasemedical dictionary

<pharmacology> A toxic reaction to or morbid condition resulting from the administration of a drug.

(05 Mar 2000)

drug-induced eosinophilic lung diseasemedical dictionary
drug-induced hepatitismedical dictionary

<hepatology, pathology> Inflammation and hepatocellular damage of the liver that is caused by a drug.

Some medications may cause inflammation of the liver as a drug side effect or drug toxicity. Drugs that are known to cause hepatitis include acetaminophen, isoniazid, halothane, methyldopa, erythromycin and oral contraceptives.

(27 Sep 1997)

drug-induced lupusmedical dictionary

<dermatology> An inflammatory autoimmune disorder, similar to lupus, that develops in response to the use of a particular medication. It is characterised by anti-histone antibodies. More benign than the usual disease, with less renal involvement. The syndrome clears after stopping the offending drug.

Drugs that are known to cause this reaction include procainamide, isoniazid, sulphasalazine, hydralazine, methyldopa, phenytoin, chlorpromazine and penicillamine.

The arthritis, cardiac, pulmonary and systemic features may be present, but the kidney involvement (nephritis) and neurologic disease are rare.

Symptoms generally resolve spontaneously after stopping the medication. Complications include myocarditis, pericarditis, thrombocytopenic purpura and infections.

(18 Jul 2002)

drug-induced tremormedical dictionary

<neurology, pharmacology> A drug-induced condition where there is shaking (tremor) of the extremities that is increased with purposeful movement.

Drugs known to induce tremor include: theophylline, Alupent, cyclosporine, amphetamines, lithium and caffeine.

(27 Sep 1997)